MAUDE Adverse Event Report: ARTHREX, INC. LOBSTER CLAW; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. LOBSTER CLAW; ORTHOPEDIC MANUAL SURG INSTR
Model Number LOBSTER CLAW
Medical Device Problem Codes Positioning Failure (1158); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 09/06/2024, a sales representative reported via sems-(b)(4) that an ar-8943-23 lobster claw stopped ratcheting during a clavicle fracture.The clamp was unable to hold on to the bone and could not be used.The case was completed successfully without the clamp.Nothing broke inside the patient.This was discovered during a clavicle fracture procedure on (b)(6) 2024, with no reported patient harm.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Upon visual inspection, it was noted that the laser markings were fading.Functional testing was performed, and it was noted that the claws of the lobster claw did not ratchet and close the claws as required.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage in the field.

Brand Name
LOBSTER CLAW
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20248755
Report Number1220246-2024-07717
Device Sequence Number7235580
Product Code LXH
UDI-Device Identifier00888867052321
UDI-Public00888867052321
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOBSTER CLAW
Device Catalogue NumberAR-8943-23
Device Lot Number6672022
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown